MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Model Number 11403006
Medical Device Problem Codes Loss of or Failure to Bond (1068); Continuous Firing (1123); Crack (1135); Material Discolored (1170); Failure to Deliver Energy (1211); Fracture (1260); Material Frayed (1262); Melted (1385); Migration or Expulsion of Device (1395); Material Opacification (1426); Unsealed Device Packaging (1444); Device Remains Activated (1525); Difficult to Remove (1528); Stretched (1601); Material Perforation (2205); Device Damaged Prior to Use (2284); Failure to Deliver (2338); Tear, Rip or Hole in Device Packaging (2385); Dull, Blunt (2407); Failure to Advance (2524); Failure to Fire (2610); Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907); Device Markings/Labelling Problem (2911); Device Misassembled During Manufacturing /Shipping (2912); Difficult to Open or Remove Packaging Material (2922); Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189); Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Complaint reference (b)(4).
 
Event or Problem Description
Nevertouch fiber, event #1.An angiodynamics territory manager reported an issue with an evlt fiber 65cm kit.The gold jacket was caught in the end of the tre-sheath and came off when the fibre was pulled out of the patient.The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.It was reported the procedure was successfully completed with no report of patient complication.
 
Additional Manufacturer Narrative
Returned for evaluation was a fiber and tre-sheath.A visual review of the fiber noted that the gold tip tube had detached from the fiber.The gold tip was noted to be in two pieces with part of the gold tip advanced inside the sheath tip which was detached from the sheath.The reported complaint description was confirmed, the gold tip was observed to be detached from the fiber.The likely root cause of tip detach is significant force was exerted to withdraw the fiber when it encountered resistance in the sheath tip, resulting in a bond failure at the fiber tip.Potential root cause is dried blood on tip during lasing making pull back into sheath difficult or damage to the tip during cleaning by the end user.During the manufacturing of the disposable fiber, each fiber receives two 100% inspections and one aql inspection in which the fibers are tested fired and the power output is verified.A review of the angiodynamics' device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use which is supplied to the end user with this catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing, or excessive bending.Do not coil the fiber tighter than a diameter of 20cm" and "pull the sheath back and lock it to the sheath-lok fitting." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key10388045
Report Number1319211-2020-00054
Device Sequence Number2813755
Product Code GEX
UDI-Device IdentifierH787114030060
UDI-PublicH787114030060
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number11403006
Device Catalogue Number11403006
Device Lot Number5579177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1